OK so I just started Citalopram a couple of days ago... and have had really bad diarrhea since. Like, really bad. The first instance was just a couple hours after first dose. I realize this is listed as a side-effect - but does it go away over time? If not, then I just can't take this medicine (altho it'll probably help me lose weight at this rate).
Hi, i agree with Pledge. Side effects will/should improve with time. It is quite common with antidepressants for you to feel worse before you feel better unfortunately. In the mean time make sure you stay hydrated - drink plenty of water, and dioralyte(sp?) sachets are a good idea when you have diarrhoea. I hope you're feeling better soon!
Hi Lnghairwyf - You didn't mention what mg you were taking for this drug but I'm hoping that a psychiatrist prescribed this to you??? Also, try the "brat" diet for the first week or so because losing water weight through this isn't really a good way to look at it for permanent weight loss. Somebody correct me on this but I believe the brat diet is Bananas, rice, applesauce and toast. Bananas will help bind you up but not to the point where you go the other way and into constipation. This will keep you nourished but not throw too much at your system until you get used to the medication.
I hope this helps you get through the beginning phase of this medication.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Mar 2010 • 1 answer
Posted 30 Nov 2010 • 8 answers
I just started citalopram and I have had constant diarrhea since one hour after taking my first dose
Posted 9 Nov 2013 • 1 answer
Posted 3 Jan 2015 • 2 answers
Posted 13 May 2015 • 5 answers